Alert archive / California / Wind Advisories in 2012
Wind Advisory 60, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 30, 2012, 3:01 AM PDT. It took effect at Jun 30, 2012, 6:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2012, 3:01 AM PDT (10:01 UTC)
- In effect from
- Jun 30, 2012, 6:00 PM PDT
- Expired
- Jul 1, 2012, 5:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
307 WWUS76 KLOX 301001 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 AM PDT SAT JUN 30 2012 ...GUSTY NORTHWEST WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY... .GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS SECTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD WHERE WIND GUSTS TO AROUND 35 MPH ARE LIKELY BELOW PASSES AND CANYONS. THE GUSTY WINDS WILL CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING TOWARDS SUNRISE SUNDAY. CAZ039-301815- /O.NEW.KLOX.WI.Y.0060.120701T0100Z-120701T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 301 AM PDT SAT JUN 30 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD. * TIMING...THE GUSTY NORTHWEST TO NORTH WINDS WILL INCREASE EARLY THIS EVENING...AND CONTINUE UNTIL JUST BEFORE SUNRISE SUNDAY. * IMPACTS...GUSTY CROSS WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAT
3 follow-up statements
353 WWUS76 KLOX 301747 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1047 AM PDT SAT JUN 30 2012 ...GUSTY NORTHWEST WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY... .GUSTY NORTHWESTERLY WINDS WILL DEVELOP ACROSS SECTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD WHERE WIND GUSTS TO AROUND 35 MPH ARE LIKELY BELOW PASSES AND CANYONS. THE GUSTY WINDS WILL CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING TOWARDS SUNRISE SUNDAY. CAZ039-010500- /O.CON.KLOX.WI.Y.0060.120701T0100Z-120701T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1047 AM PDT SAT JUN 30 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... * WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD. * TIMING...THE GUSTY NORTHWEST TO NORTH WINDS WILL INCREASE EARLY THIS EVENING...AND CONTINUE UNTIL JUST BEFORE SUNRISE SUNDAY. * IMPACTS...GUSTY CROSS WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
377 WWUS76 KLOX 010400 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PDT SAT JUN 30 2012 ...GUSTY NORTHWEST WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY... .GUSTY NORTHWESTERLY WINDS WILL AFFECT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD WHERE WIND GUSTS TO AROUND 40 MPH ARE LIKELY BELOW PASSES AND CANYONS. THE GUSTY WINDS WILL CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING TOWARDS SUNRISE SUNDAY. CAZ039-011200- /O.CON.KLOX.WI.Y.0060.000000T0000Z-120701T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 900 PM PDT SAT JUN 30 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD. * TIMING...THE GUSTY NORTHWEST TO NORTH WINDS WILL INCREASE THIS EVENING...AND CONTINUE UNTIL JUST BEFORE SUNRISE SUNDAY. * IMPACTS...GUSTY CROSS WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
580 WWUS76 KLOX 011206 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 506 AM PDT SUN JUL 1 2012 CAZ039-011315- /O.EXP.KLOX.WI.Y.0060.000000T0000Z-120701T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 506 AM PDT SUN JUL 1 2012 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. A FEW GUSTS TO 40 MPH WILL CONTINUE THROUGH THE GAVIOTA PASS THROUGH DAWN. SIMILAR WINDS ARE FORECAST TONIGHT AND ANOTHER WIND ADVISORY WILL LIKELY BE ISSUED LATER THIS AFTERNOON. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 30, 2:30 AM PDT, 31 minutes earlier.
Area forecast discussion, Jun 30, 2:30 AM PDT, 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 AM PDT SAT JUN 30 2012 .SYNOPSIS... A COOLING TREND...ALONG WITH INCREASING COASTAL STRATUS...CAN BE EXPECTED THROUGH THE WEEKEND AS LOW PRESSURE APPROACHES THE WEST COAST. FOR EARLY NEXT WEEK...NEAR PERSISTENT CONDITIONS ARE EXPECTED. FOR LATE NEXT WEEK...HIGH PRESSURE WILL BUILD IN FROM THE EAST...BRINGING WARMER TEMPERATURES TO THE AREA. && .SHORT TERM (TODAY-MON)...OVERALL...00Z MODELS IN PRETTY GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...TROUGH WILL GRADUALLY DEVELOP OVER THE WEST COAST...KEEPING THE RIDGE TO THE EAST. NEAR THE SURFACE...A GENERAL MODERATE ONSHORE FLOW WILL PREVAIL THROUGH THE PERIOD...WITH A BIT OF A NORTHWEST PUSH EACH EVENING. FORECAST-WISE...THERE IS NOTHING TOO EXCITING IN THE OFFING THROUGH THE PERIOD. MAIN FORECAST CHALLENGE WITH BE THE MARINE LAYER STRATUS AND TEMPS. WITH REGARD TO STRATUS...WILL EXPECT THE INVERSION TO DEEPEN IN RESPONSE TO THE UPPER TROUGH. COMBINED WITH THE CONTINUED ONSHORE FLOW...STRATUS SHOULD GET MORE ESTABLISHED THROUGH THE PERIOD REACHING INTO MOST COASTAL VALLEYS BY MONDAY MORNING. EACH AFTERNOON WILL EXPECT A GOOD STRATUS BURNOFF...ALTHOUGH CLOUDS COULD LINGER AT SOME BEACH LOCATIONS THROUGH THE LATE AFTERNOON HOURS. AS FOR TEMPS...WILL EXPECT A COOLING FOR THE COASTAL/VALLEY AREAS THROUGH MONDAY DUE TO THE EFFECTS OF THE ONSHORE FLOW AND DEEPENING MARINE LAYER. FOR INLAND AREAS...EXPECT A COOLING TREND TODAY AND SUNDAY...THEN A SLIGHT INCREASE ON MONDAY AS HEIGHTS/THICKNESSES REBOUND SLIGHTLY. OTHER MINOR ISSUE IN THE SHORT TERM WILL BE THE PREVIOUSLY MENTIONED NORTHWESTERLY WINDS EACH EVENING. BASED ON LAST EVENING/EARLY THIS MORNING...NORTHWEST WINDS HAVE BEE GUSTY FROM THE GAVIOTA AREAS WESTWARD. WITH MODELS INDICATING STRONGER SBA-SMX GRADIENT TONIGHT...WILL EXPECT A BIT STRONGER WINDS FOR THE WESTERN PART OF THE SBA SOUTH COAST. SO...WILL ISSUE A LOW GRADE WIND ADVISORY FOR ZONE 39 TO COVER THE WIND POTENTIAL AROUND THE GAVIOTA AREA. .LONG TERM (TUE-FRI)...FOR THE EXTENDED...MODELS CONTINUE TO BE IN DECENT SYNOPTIC AGREEMENT. AT UPPER LEVELS...TUESDAY THROUGH THURSDAY WILL BE VERY PERSISTENT AS A TROUGH LINGERS OFFSHORE. HOWEVER BY FRIDAY...THE RIDGE TO THE EAST WILL BEGIN TO EXERT SOME DOMINANCE...BUILDING OVER THE AREA. NEAR THE SURFACE...VARYING STRENGTHS OF ONSHORE FLOW WILL CONTINUE. FORECAST-WISE...THE EXCITEMENT LEVEL REMAINS RATHER LOW. WITH THE PERSISTENT SYNOPTIC PATTERN...WILL EXPECT LITTLE CHANGES FROM TUESDAY THROUGH THURSDAY. MARINE LAYER STRATUS SHOULD BE ABLE TO PENETRATE INTO THE COASTAL VALLEYS EACH NIGHT...WITH GOOD BURNOFF EACH AFTERNOON. FOR THURSDAY AFTERNOON...THERE IS THE POTENTIAL FOR SOME INFILTRATION OF MID-LEVEL MOISTURE. AT THIS TIME...WOULD NOT EXPECT ANYTHING MORE THAN SOME AFTERNOON CUMULUS BUILDUPS OVER THE SAN GABRIEL MOUNTAINS. AS FOR TEMPS...THERE WILL BE MINOR FLUCTUATIONS THROUGH THURSDAY...WITH DAY-TO-DAY CHANGES HARDLY NOTICEABLE. FOR FRIDAY...THE UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA. THIS WILL RESULT IN A MORE LIMITED MARINE LAYER STRATUS PATTERN AS WELL AS WARMER TEMPS. AS FOR MONSOONAL POSSIBILITIES...THE UPPER LEVEL PATTERN MAY CONTINUE TO LET SOME MOISTURE FILTER IN...SO WILL CONTINUE WITH SOME AFTERNOON CLOUDS OVER THE SAN GABRIELS...BUT NO PRECIP THREAT AS MOISTURE SHOULD BE RATHER LIMITED. && .AVIATION...30/1145Z... WILL BE UPDATED WITH THE 12Z TAF PACKAGE. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...RAT SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.